Thunderstorm Wind, Randolph
- When
- May 6, 2:38 PM CST
- Where
- Randolph County, Woodland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.367, -85.383
Trees were blown down in Woodland. Penny size hail was also reported with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Trees were blown down in Woodland. Penny size hail was also reported with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 6, 1:01 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 201 PM CDT TUE MAY 06 2003 ANOTHER BUSY DAY ACROSS THE FORECAST AREA. MODELS CONTINUE TO SHOW MOIST SOUTHWEST FLOW REMAINING ACROSS THE AREA TONIGHT THROUGH EARLY THURSDAY. MOST SIGNIFICANT FEATURES ARE AN IMPULSE MOVING ACROSS NORTH-CENTRAL SECTIONS TONIGHT...FOLLOWED BY ANOTHER IMPULSE ACROSS THE SAME AREA MID DAY ON WEDNESDAY. BEST VERTICAL MOTION/MOISTURE CONVERGENCE ALSO ACROSS THE AREA WHEN IMPULSES MOVE THROUGH. WILL KEEP THE HIGHEST POPS FROM BIRMINGHAM NORTH TONIGHT AND WEDNESDAY. AS A SPECIAL NOTE..WE DID AN 18Z SOUNDING AND IT SHOWED A MID LEVEL CAP ONCE AGAIN IN PLACE. NOT SURE IF IMPULSE OVERNIGHT WILL OVERCOME THIS CAP OR NOT AND IT MAY TURN OUT THAT MAIN FOCUS IS NORTH OF THE INTERSTATE 20/59 CORRIDOR. ON THURSDAY...MODELS HINT AT SOME WEAK RIDGING AROUND 700 MILLIBARS AND THIS IS FORECAST TO CONTINUE FRIDAY AND THEN INTO SATURDAY. WILL LOWER POPS INTO THE CHANCE/SLIGHT CHANCE CATEGORY FOR MAINLY ISOLATED TO SCATTERED TYPE ACTIVITY. AS WE MOVE THROUGH THE WEEKEND...FRONT WILL APPROACH FROM THE WEST ON SUNDAY AND THEN MOVE ACROSS ON MONDAY. WILL GO WITH SCATTERED SHOWERS AND THUNDERSTORMS FOR NOW. FRONT WILL CLEAR THE AREA BY TUESDAY AND FOR NOW...WILL LEAVE POPS OUT OF THE FORECAST. BHM 69/85/68/87/68 56232 MGM 71/88/68/90/68 25222 .BHM...NONE.
ALZ011>015-017>050-061945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1242 PM CDT TUE MAY 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... NORTHERN HALF OF ALABAMA UNDER A TORNADO WATCH UNTIL 7 PM ALABAMA REMAINS IN A VERY WARM AND UNSTABLE AIRMASS...AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE. ALTHOUGH THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL... THERE IS ALSO A CONTINUED POSSIBILITY OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH OVER THE REST OF THE WEEK. THIS WILL MOVE THE AREA OF POTENTIAL SEVERE THUNDERSTORMS A LITTLE FARTHER NORTH EACH DAY. THE SEVERE WEATHER POTENTIAL WILL BE IN AREAS GENERALLY NORTH OF INTERSTATE 20 ON WEDNESDAY...AND THEN BE COMPLETELY NORTH OF ALABAMA BY THURSDAY. ALTHOUGH THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE STORMS AREA EXPECTED ON THOSE DAYS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS HAVE BEEN ACTIVATED.
ALZ019>021-061915- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT TUE MAY 6 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR CLEBURNE...CALHOUN AND CHEROKEE COUNTIES UNTIL 215 PM CDT... .FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF PIEDMONT...MOVING NORTHEAST AROUND 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PIEDMONT...PLEASANT GAP AND BORDEN SPRINGS THROUGH 215 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH WATER ARE POSSIBLE. LAT...LON 3393 8580 3376 8571 3405 8479 3430 8492
The Atlanta radar (KFFC), 76 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361011, 5361012.